Fitness Minutes: (1,453)
166 10/31/12 4:52 P
I have sarcoidosis (which fortunately for me has been in remission now for a number of years), but I had to take prednisone for a year. I absolutely hated it and eventually got to the point where I'd rather deal with the symptoms of my disease than take it anymore. It has some ugly side effects, water retention among them. So I guess I'm saying I hear you. The good news is that when you go off it, you should stop retaining water and lose that weight and puffiness. I also found it made me want to eat all the time. That went away when I went off it, too.
Be glad you only have to take it for a few more days and keep moving forward. And maybe next time someone wants to prescribe it for you see if there's an alternative.
Thank you for your response. I only have three days left (including today) and I am looking forward to (hopefully) see that darn scale move once more. I have been feeling stuck for a few weeks and now this. Yikes!
I am also on prednisone and because of my asthma I am on it every now and again. Your body needs it and u should not stop taking it. After your off it a couple of days you will be just fine. The bloating goes away rather quickly
My primary care Dr wants me to continue with the prednisone for the time being. I am looking forward to seeing the woosh on the scale once it's done. Keeping my fingers crossed.
Fitness Minutes: (112,042)
46,222 10/30/12 1:02 P
It's not unusual for one to gain weight when taking prednisone, but as you know this is not fat gain but just your body hanging onto more fluid for the time. If you are concerned it would be best to discuss this situation with your medical provider.
I dopnt know what to say except that prednisone is an antiinflammatory. How any grams are you on a day and for how long? I have to take it for lupus and I am diabetic so it raises my blood sugar. I would notify my Doctor immediately and let them know about the water retention. ossibly there is another reason for it. Also ask if there is another anti-inflammatory to get you through this crisis. Good luck and let me know how you make out. Carolyn
Help! I was diagnosed over the weekend with bronchitis and prescribed several medications, one being prednisone. I was already alarmed when the nurse wanted to give me some in the ER. About 2 years ago I was in a car accident and had to undergo several rounds of steroid injections which ultimately caused me to gain 80 pounds in 6 months time as well as suffer from severe adema.
I told the nurse that I did not feel comfortable taking this medication due to the effects steroids has had on me previously and she assured me that this was not the same type of steroid and that I had absolutely nothing to worry about.
This is day 3 and I have already gained nearly 5 pounds and my ankles and calfs are as hard as concrete. I am very unhappy and concerned.
Does anyone know how long these effects could possibly last? And is there a reason why I shouldn't discontinue then? I am not having coughing fits. I am not coughing at all. I am slightly wheezy, especially after exercise, but afterall I am overweight and out of shape.
What would anyone else do if they were in my shoes?